MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ4 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ4 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-041
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526); Unspecified Tissue Injury (4559)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical adverse event received for instability and increase pain.Event is serious and is considered severe.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2021; date of revision: unk; date of event: (b)(6) 2022.(right knee).Treatment: revision; insert was revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Through follow up it is now understood there is no allegation associated against a product malfunction.Review of the x-ray evidence found nothing indicative of a device nonconformance.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.
 
Event or Problem Description
Medical records received.Doi: (b)(6)2021: patient received a right sigma tka to treat severe valgus arthrosis, tibial bone loss, a severe patellofemoral disease with osteophyte formation, and cystic femoral changes with tapering of the bone.The surgeon notes that the natural pcl was atrophic and required the removal of osteophytes.The tibial bone loss was treated with a cut below the defect and required the use of an mbt tibial tray and bone grafting.The cystic femoral formation was excised and filled in with bone cement before cementing the femoral component.There was approximately 1 mm of varus/valgus laxity after final implantation, which the surgeon deemed appropriate.The procedure was completed without complications.Clinic note dated (b)(6)2022: patient presents with new onset pain, instability, and hyperextension of the right knee.She has 4-5 mm varus/valgus laxity and 10 degrees of hyperextension.X-rays reveal a well-fixed right tka with a little lucency around the anterior femoral component.The patient is referred for revision of the insert and placed into a knee brace in the interim.There were no revision operative notes provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SIG RP AOX CRV INS SZ4 10
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16095709
Report Number1818910-2023-00375
Device Sequence Number6529334
Product Code NJL
UDI-Device Identifier10603295076209
UDI-Public10603295076209
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-041
Device Catalogue Number196192041
Device Lot Number9799515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/03/2023
02/02/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/18/2023
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA C/R NPOR FEM RT SZ 4; PFC*SIGMA/OV/DOME PAT 3PEG,38
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite